MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1136/bcr-2021-248565

Медицинская библиотека · BMJ case reports · 2022

Visual hallucinations following electroconvulsive therapy for major depressive disorder.

Nix Hayden P, Mather Rookaya, O'Reilly Richard, Vasudev Akshya

Клинический случайСтатьяПеревод в очереди

Аннотация

A female geriatric patient with major depressive disorder, current episode severe, received eight right unilateral electroconvulsive therapy (ECT) treatments over the course of 3 weeks. After her third treatment, she began experiencing brief visual hallucinations, each lasting less than 5 s, consisting of dark to grey coloured, poorly defined geometric shapes and objects. These episodes occurred only during the day with no change in consciousness. With each additional treatment, the episodes increased in frequency, reaching a crescendo of approximately 20 episodes per day. After terminating ECT, the frequency of these episodes decreased and then ceased 6 weeks later. Neuroimaging and ophthalmological investigations discounted a space occupying lesion or vision loss. This case demonstrates a close temporal relationship between ECT and new onset visual hallucinations. Clinicians should be aware of the possibility that elderly depressed patients may develop visual hallucinations during a course of ECT.

Для цитирования: Nix Hayden P, Mather Rookaya, O'Reilly Richard, Vasudev Akshya. Visual hallucinations following electroconvulsive therapy for major depressive disorder.. BMJ case reports. 2022. DOI: 10.1136/bcr-2021-248565.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.